Alert archive / Texas / Flash Flood Warnings in 1999

Flash Flood Warning 83, NWS Midland/Odessa, TX

July 10, 1999Reeves County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 1999, 11:55 AM CDT for Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 1999, 11:55 AM CDT (16:55 UTC)
Expired
Jul 10, 1999, 3:00 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 1999-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 1999-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 101656
FFWMAF
TXC389-101955-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
1155 AM CDT SAT JUL 10 1999

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN REEVES COUNTY IN WESTERN TEXAS

* UNTIL 300 PM CDT

* AT 1150 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
  CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED NEAR
  ORLA AND EXTENDED NORTH TO THE TEXAS BORDER. THESE STORMS WILL MOVE
  SOUTH AT 10 MPH.

* ADDITIONAL RAINFALL OF 1 INCH WILL PRODUCE FLOODING ACROSS NORTHERN
  REEVES COUNTY THROUGH 300 PM CDT.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY
MOTORIST ALONG FM 652 WEST OF ORLA AT SALT CREEK!

72

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 11:35 AM CDT, 20 minutes earlier.

Area forecast discussion, Jul 10, 11:35 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
1135 AM CDT SAT JUL 10 1999

WILL ISSUE UPDATE FOR THE SOUTH TO INCREASE CLOUD COVER AND BRING
WINDS AROUND TO THE NORTH.  REST OF FORECAST LOOKS GOOD.

*******************************************************************
*                                                                 *
*  THE FOLLOWING SITES WILL BE USED HENCEFORTH FOR COORDINATION   *
*  PURPOSES  BETWEEN NWS OFFICES.  THIS DECODING OF THE 3-LETTER  *
*  IDENTIFIERS WILL BE AVAILABLE UNTIL JULY 15.                   *
*                                                                 *
*  MAF  MIDLAND INTL                                              *
*  LSA  LAMESA                                                    *
*  E41  BIG LAKE                                                  *
*  6R6  TERRELL CO. AIRPORT (6E DRYDEN)                           *
*  CNM  CARLSBAD                                                  *
*  MRF  MARFA                                                     *
*                                                                 *
*******************************************************************

72

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:11 AM CDTFlash Flood WarningMAFScurry5 hr
Jul 10, 2:54 PM CDTFlash Flood WarningMAFLoving3 hr
Jul 10, 4:46 PM CDTFlash Flood WarningMAFPecos, Terrell6 hr

Nearby

Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.